MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; NEEDLE
Model Number 300255
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that hypoint ndl27ga1/2in punctured through the needle cap.This was discovered before use.The following information was provided by the initial reporter: received a complaint from the end user reporting issue the product neorecormon.Recormon 2000iu was prepared by a hcp to one of the dialysis patient prior 5 minutes of closing treatment.The hcp wanted to open the seal from the needle and she felt the pain sensation from her right index finger.Observed that the needle punctured through the needle cap.The hcp discarded the whole needle and take another needle gauge 25 as replacement.Iv recormon 2000iu was given to patient.This incident has caused an ae (needle prick injury to the hcp).
 
Additional Manufacturer Narrative
H.6.Investigation summary a device history review was conducted for lot number 9072973 for hypoint needle for bent needle no abnormalities noted.Based on the returned photos, able to confirm the customer experience.It seemed that the needle is piercing through the shield.The probable cause for needle piercing through the shield could be due to misalignment of the shield during the shield loading process and resulted the needle to pierce through at the shield press station.There is a shield height sensor which was installed to detect and reject units that may have misaligned shield.As this is the first occurrence in fy20, the complaint trend will be monitored.
 
Event or Problem Description

Brand Name
HYPOINT NDL27GA1/2IN
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10031195
Report Number8041187-2020-00243
Device Sequence Number11388404
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number300255
Device Catalogue Number300255
Device Lot Number9072973
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;